Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Getting strange tingling feeling in upper back. Taking armytriptyline. What should be done?

hi I have been getting a realy strange tingling feeling in upper back for several months now which seems to be getting worse . I also been having a numb right foot or sometimes just toes . a few weeks ago I lost sensation of my ring finger and little finger and it looked a bit like claw hand which lasted for two weeks and was also on right side . I have been put on armytriptyline 50mg but can still feel this pain in upper back its feels like there is something in my back moving around trying to bust out . its realy frustrating me
Asked On : Wed, 19 Dec 2012
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response

Welcome to HealthcareMagic Public Forum

Amitryptiline is an antianxiety and antidepressant, which is also very helpful in somatic complaints like tingling-numbness and neuropathic pain. If there is only partial benefit, you may need dose increment.

Other possible causes for your symptoms and poor treatment response:
•     Anxiety and depressive disorder: need to be rule out by detailed interview by psychiatrist
•     Vitamin deficiency: Get serum B12 level. Start multi vitamins as they are easily available.
•     Diabetes related neuropathy: Get blood sugar level done.
•     Side effect of substance use (stop if present)
•     Thyroid related problem: get thyroid hormonal assay done
•     Neurological problem: get MRI brain

So, evaluation and management of above possible causes will help you greatly.

I hope this information has been both informative and helpful for you.
Wish you Good Health.

Dr. Ashish Mittal
Answered: Wed, 26 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor